MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100256
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, gender, race, and ethnicity were not provided.Procode: krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not reported / available.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure to treat an afferent vessel rupture, the physician decided to close the lesion with coils.The physician noticed that the 2.5mm x 6cm deltaxsft 10 coil (dlx100256 / 30375948) did ¿not navigate inside the prowler 14 microcatheter (catalog/lot number unknown).¿ the physician replaced the 2.5mm x 6cm deltaxsft 10 coil with competitor coils which he was able to successfully complete the procedure with.The patient is reported to be in stable condition.There was no patient adverse event or patient complication associated with the reported issue.On (b)(6) 2022, additional information was received.The information indicated that the target of the procedure was the great cerebral vein; the patient had a malformation.The information also provided clarification on the statement, ¿the coil does not navigate inside the prowler 14¿ as follows: the coil was not implanted, it got stuck at the distal part of the introducer sheath.The information indicated that after getting stuck, there was a lot of resistance pushing the coil both toward the proximal and distal.It was reported that other devices were successfully used with the prowler 14 microcatheter: the 0.014¿ traxcess® guidewire (microvention-terumo), and two stryker coils (2mm x 6cm and 2mm x 8cm) were used successfully with the prowler 14 microcatheter.It was not necessary to remove the prowler 14 microcatheter when the complaint coil was removed and exchanged.The same microcatheter was used through the entire procedure.Excessive force was not applied, but it was reported that the physician tried to ¿unclog¿ the coil several times without success.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.5mm x 6cm deltaxsft 10 coil was received contained in a pouch.Visual inspection was performed.There was no apparent damage observed (i.E.The introducer was not kinked).Under microscopic magnification, the embolic coil was noted to be in a stretched condition inside the introducer and still attached to the rest of the unit, the core wire was observed to be kinked next to the marker band inside the introducer.These damages could be secondary to that the embolic coil had gotten stuck.The conditions noted above precluded further testing.A review of manufacturing documentation associated with this lot (30375948) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendation: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if unusual friction is noted within the infusion catheter, remove the detachable coil system.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.The customer complaint was confirmed based on the embolic coil condition and the kink present on the core wire; however, no contributing factors could be identified from the returned components.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the physician tried to unclog the coil several times without success.It is possible that force may have inadvertently been applied during the coil manipulation inside the introducer which resulted in the coil stretching.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure to treat an afferent vessel rupture, the physician decided to close the lesion with coils.The physician noticed that the 2.5mm x 6cm deltaxsft 10 coil (dlx100256 / 30375948) did ¿not navigate inside the prowler 14 microcatheter (catalog/lot number unknown).¿ the physician replaced the 2.5mm x 6cm deltaxsft 10 coil with competitor coils which he was able to successfully complete the procedure with.The patient is reported to be in stable condition.There was no patient adverse event or patient complication associated with the reported issue.On (b)(6) 2022, additional information was received.The information indicated that the target of the procedure was the great cerebral vein; the patient had a malformation.The information also provided clarification on the statement, ¿the coil does not navigate inside the prowler 14¿ as follows: the coil was not implanted, it got stuck at the distal part of the introducer sheath.The information indicated that after getting stuck, there was a lot of resistance pushing the coil both toward the proximal and distal.It was reported that other devices were successfully used with the prowler 14 microcatheter: the 0.014¿ traxcess® guidewire (microvention-terumo), and two stryker coils (2mm x 6cm and 2mm x 8cm) were used successfully with the prowler 14 microcatheter.It was not necessary to remove the prowler 14 microcatheter when the complaint coil was removed and exchanged.The same microcatheter was used through the entire procedure.Excessive force was not applied, but it was reported that the physician tried to ¿unclog¿ the coil several times without success.The complaint device was returned for evaluation and analysis.Based on the product analysis completed on (b)(6) 2022, the embolic coil was observed stretched under microscopic inspection.This event has been deemed fda mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAXSFT10 2.5MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14190198
Report Number3008114965-2022-00305
Device Sequence Number11836651
Product Code KRD
UDI-Device Identifier10886704077282
UDI-Public10886704077282
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberDLX100256
Device Catalogue NumberDLX100256
Device Lot Number30375948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 DA
Patient SexUnknown
Patient Weight3 KG